MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 100-200; LIGHTS

DRÄGERWERK AG & CO. KGAA POLARIS 100-200; LIGHTS
Catalog Number G16980
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical process the light system became detached.As reported the light system did not fall completly but remaind hanging on its wiring only.No patient or user was harmed.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
Photos and videos of the affected luminaire system were available for investigation.The installed based at the customer side were examined by technician in cooperation with a team from wpi (workplace infrastructure).The polaris 100/200 or luminaires installed in an or at (b)(6) hospital in 2016, became detached at the mounting system.As a result, the luminaire system was only hanging from its wiring, which prevented it from falling onto the or floor.No user or patient was harmed in cause of this event.An installation error was found to be the root cause for the detachment of the luminaire system.The mounting system of the luminaire system was modified in deviation from the installation instructions.These modifications were preformed without consulting a draeger design team or service to determine if the changes made were acceptable.Additionally, deviation in the drilling pattern for the mounting screws was detected and the system was mounted with only four m6 screws instead of the required eight m6 screws.No systematic design or manufacturing error was identified.The installation of the luminaire systems was carried out by a draeger-authorized company.For this, contractors are provided with the corresponding installation instructions.In this case no acceptance records are available.The installation instructions as well as the assembly and acceptance test protocols relevant to the installation specify the installation procedure and the testing of the system afterwards.If the installation instruction is not followed parts or assemblies may not be adequately fastened, and mechanical safety can therefore no longer be guaranteed.As a result, affected system components may come loose and fall.In this regard, there is a risk of injury for patients and users.The same modified mounting systems were discovered in two other op rooms, which therefore were closed for further use.One similar case was identified.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.H3 other text : device not available for investigation, 3rd party service.
 
Event or Problem Description

Brand Name
POLARIS 100-200
Common Device Name
LIGHTS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key15428473
Report Number9611500-2022-00236
Device Sequence Number11917591
Product Code FTD
UDI-Device Identifier04048675268109
UDI-Public(01)04048675268109(11)160121(93)G16980-18
Combination Product (Y/N)N
PMA/510(K) Number
K123776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG16980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown